MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number 1013470-080
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident information was reviewed; however, the product was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints reported from this lot.Balloon material ruptures can be affected by numerous factors such as balloon damage during processing of the balloon material, inflation technique, inflation over rated burst pressure, interactions with other devices, anatomical conditions, a previously implanted stent or insufficient preparation prior to use.In this case, the device was prepped prior to use without any leak or ruptures noted, which would suggest that the device was not damaged prior to use.The investigation was unable to determine a conclusive cause for the reported balloon rupture.In this case, it is possible that during advancement the balloon became compromised and/or damaged against the anatomy or other devices used in the procedure; however, this could not be confirmed.There is no indication of a product quality issue with respect to manufacture, design or labeling.The two additional armada devices referenced filed under separate medwatch report numbers.
 
Event or Problem Description
It was reported that the procedure was to treat the superficial femoral artery.No calcification or tortuosity was noted.Atherectomy was performed and then 3 armada 18 percutaneous transluminal angioplasty (pta) catheters were used.Two armada 18 6.0x120 mm pta catheters ruptured on the first inflation to 7 or 8 atmospheres (atm), and an armada 18 6.0x80 mm pta catheter also ruptured on the first inflation to 7 or 8 atm.There was no noted resistance during advancement or removal.A non-abbott balloon was used last and also ruptured.A supera self-expanding stent was then successfully deployed to complete the procedure.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.

Brand Name
ARMADA 18 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11735379
Report Number2024168-2021-03591
Device Sequence Number14364203
Product Code LIT
UDI-Device Identifier08717648208416
UDI-Public08717648208416
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K151317
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model Number1013470-080
Device Catalogue Number1013470-080
Device Lot Number8081741
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/05/2021
Initial Report FDA Received Date04/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Patient Weight80